MAUDE Adverse Event Report: WAVELIGHT GMBH WAVELIGHT FS200 FEMTOSECOND LASER; POWERED LASER SURGICAL INSTRUMENT

WAVELIGHT GMBH WAVELIGHT FS200 FEMTOSECOND LASER; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 8065990941
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the creation of the flap in the second (left) eye, the flap thickness was set to one hundred ten microns, and negative pressure was adequate, with suction functioning normally.During laser emission, the physician observed abnormal laser delivery, noting that the tunnel laser was striking the flattening cone.The physician suspected a z axis error in the laser, which resulted in the creation of a thin flap during refractive surgery.The laser treatment was promptly stopped, and subsequent adjustments were made, including increasing the flap thickness setting to one hundred twenty microns for the treatment.The surgery was proceeded normally, and no harm to the patient was reported.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.A review of the device history record traceable to the reported serial number indicates that the product was processed and released according to the product¿s acceptance criteria.Most recent onsite visit from field service engineer.Field service engineer performed and signed service installation record.System meets specifications as per service installation record.Due to a recent increase in "corneal flap complication-thin" and "corneal flap complication-incomplete" cases a non-conformance investigation was opened to investigate on potential contributing factors and similarities between the increased number of new cases.The review of logfile for the day of treatment shows all laser system functions were within specifications.The reported treatment could be identified in the logfile.The beam control check resulted in a correction of thirty-three microns.The treatment of the patient´s left eye was aborted by the user during bed cut.Treatment was only thirty seven percent complete.The laser showed the info message: vacuum pumps stopped by foot pedal - treatment is aborted.No relevant deviation between planned and performed energy is detectable for the reported treatment.The user operated within the recommended energy settings.The thickness of the flap is thinner than the recommended flap thickness.The user restarted the treatment on the same day and finished the treatment without any problems.The beam control check for the re-treatment resulted in a correction of sixty-six microns.The thickness of the flap was set to one hundred and twenty microns during the re-treatment.Throughout the logfiles the error message error during focus control please eliminate error and confirm was shown a total of seventeen times, the error message error beam control check focus control.Check product please eliminate error and confirm!¿ was shown a total of three times and the error message error beam control check, focus control.Check product documentation, eliminate error and confirm was shown once.Review of the log files for the treatment day does not show any other relevant warning or error messages.The root cause could not be identified during logfile review.During an onsite visit by the local field service engineer the application interface, beam expander and z-scanner were exchanged.The exchange was preventively done as no clear effect could be identified to the exchanged parts.The three replaced parts were damaged by the field service engineer to prevent to be used by others and are therefore not expected to return for investigation.No device malfunction could be confirmed during investigation.Therefore, the case is coded as inconclusive - product met specifications.Most likely cause for the reported event is a patient interface that was inserted bend into the device.The manufacturer internal reference number is: (b)(4).

Brand Name
WAVELIGHT FS200 FEMTOSECOND LASER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM  91058
Manufacturer (Section G)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM   91058
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24197479
Report Number3003288808-2026-00075
Device Sequence Number9980028
Product Code GEX
UDI-Device Identifier00380659909412
UDI-Public(01)00380659909412(17)410803(11)210803(10)1417X3
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065990941
Device Lot Number1417X3
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown